Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 7, 2009, 2:40 AM CST for Des Moines County, Iowa; Henderson County, Illinois. It was in force for 17 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2009, 2:40 AM CST (08:40 UTC)
- Expired
- Mar 7, 2009, 2:57 AM CST
- In force
- 17 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Des Moines County, IA, Henderson County, IL
The radar
The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 2:55 AM CST | HAIL 0.75 | Biggsville, IL | |
| Mar 7, 3:00 AM CST | HAIL 0.75 | Gladstone, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 070840 SVRDVN IAC057-ILC071-070915- /O.NEW.KDVN.SV.W.0008.090307T0840Z-090307T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 240 AM CST SAT MAR 7 2009 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DES MOINES COUNTY IN SOUTHEAST IOWA... CENTRAL HENDERSON COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 315 AM CST. * AT 235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR GULFPORT...OR NEAR BURLINGTON...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIGGSVILLE AROUND 245 AM CST... ROZETTA AROUND 250 AM CST... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4104 9079 4080 9080 4077 9109 4088 9113 TIME...MOT...LOC 0840Z 246DEG 57KT 4084 9098 $$ SHEETS
3 follow-up statements
000 WWUS53 KDVN 070845 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 AM CST SAT MAR 7 2009 IAC057-070852- /O.CAN.KDVN.SV.W.0008.000000T0000Z-090307T0915Z/ DES MOINES IA- 242 AM CST SAT MAR 7 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DES MOINES COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4081 9106 4090 9101 4104 9079 4080 9080 TIME...MOT...LOC 0842Z 246DEG 57KT 4085 9094 $$ ILC071-070915- /O.CON.KDVN.SV.W.0008.000000T0000Z-090307T0915Z/ HENDERSON IL- 242 AM CST SAT MAR 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST FOR NORTHERN HENDERSON COUNTY... AT 239 AM CST...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR LONE TREE...OR 7 MILES EAST OF BURLINGTON...MOVING NORTHEAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROZETTA AROUND 250 AM CST... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. HAIL UP TO ONE AND A HALF INCHES IN DIAMETER WAS REPORTED BY TRAINED SPOTTERS AS THE STORM MOVED THROUGH THE SOUTH SIDE OF BURLINGTON. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4081 9106 4090 9101 4104 9079 4080 9080 TIME...MOT...LOC 0842Z 246DEG 57KT 4085 9094 $$ SHEETS
000
WWUS53 KDVN 070852
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 AM CST SAT MAR 7 2009
ILC071-070915-
/O.CON.KDVN.SV.W.0008.000000T0000Z-090307T0915Z/
HENDERSON IL-
253 AM CST SAT MAR 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR EAST CENTRAL HENDERSON COUNTY...
AT 248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED APPROXIMATELY OVER CENTRAL HENDERSON COUNTY...
OR NEAR OQUAWKA...MOVING NORTHEAST AT 55 MPH.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4087 9092 4090 9092 4098 9080 4090 9080
4086 9080
TIME...MOT...LOC 0853Z 246DEG 48KT 4091 9081
$$
SHEETS000
WWUS53 KDVN 070857
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 AM CST SAT MAR 7 2009
ILC071-070907-
/O.CAN.KDVN.SV.W.0008.000000T0000Z-090307T0915Z/
HENDERSON IL-
257 AM CST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENDERSON COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS
WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4087 9092 4090 9092 4098 9080 4090 9080
4086 9080
TIME...MOT...LOC 0857Z 246DEG 48KT 4093 9074
$$
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:59 PM CST, 11 hours 41 minutes earlier.
Area forecast discussion, Mar 6, 2:59 PM CST, 11 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CST FRI MAR 6 2009
.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING THE MAIN FRONT SAGGING TO THE
SOUTHEAST OF THE FCST AREA ACRS CENTRAL MO TO SOUTHWEST LOWER MI...
STARTING TO SLOW. THIS IN RESPONSE TO SOME PART DUE TO LLVL
CYCLOGENESIS OVER EASTERN CO AND BUILDING LLVL RETURN FLOW UP THE
SOUTHERN AND CENTRAL PLAINS. UPPER AIR ANALYSIS AND W/V IMAGERY WAS
INDICATING MEAN WESTERN CONUS L/W TROF AXIS CURRENTLY DIGGING TOWARD
THE GRT BSN.
&&
.SHORT TERM...TONIGHT AND SATURDAY...
ASSESSING THE NEW 12Z MODEL RUNS FOR THE NOW WELL ADVERTISED HEAVY
RAIN/LATE SPRING MCS-LIKE SET UP FOR THE WEEKEND...THE 12Z GFS AND
ECMWF ARE SIMILAR AND SHOWING SOME CONSISTENCY AND WILL BE USED
GENERALLY FOR TONIGHT AND SAT. AS THE ABOVE MENTIONED L/W TROF
CONTINUES TO DIG SOUTHEAST AND CONQUER THE GRT BSN REGION...
SOUTHWEST FLOW WILL AMPLIFY UP ACRS THE MIDWEST IN RESPONSE. A LARGE
CHUNK OF WAVE ENERGY WILL STILL LOOK GET SHUTTLED OUT ACRS THE FCST
AREA BY LATE TONIGHT-SAT MORNING AS THIS SYNOPTIC PROCESS PROCEEDS.
THIS COMBINED WITH THE FIRST GOOD UPPER DIVERGENT DIRECT
CIRCULATION SURGE ON RIGHT REAR SOUTHERLY EDGE OF 140-150 KT H3 MB
JET STREAK...PLENTY OF DEEP LIFTING DYNAMICS TO CHIMNEY THE AIR
FORCED UPWARD OFF STRONGLY CONVERGENT RIBBON ON NOSE OF 40-50 KT LLJ.
THE PROCESS DOES LOOK TO COMMENCE A BIT LATER AND WILL CUT BACK POPS
AN COVERAGE FROM 00Z-06Z TONIGHT...BUT EXPECT AN ELEVATED MCS TYPE
DEVELOPMENT ALONG THE WESTERN AND CENTRAL IA/MO BORDER FROM 04Z-06Z
TO INCREASE AND PROPAGATE ENE INTO THE SOUTHERN THIRD OF THE DVN CWA
THROUGH 12Z...WITH SECONDARY ELEVATED BAND/BANDS OF SHOWERS AND SOME
STORMS DEVELOPING EVEN FURTHER NORTHWARD TOWARD THE HWY 30
CORRIDOR. EXTENT OF ABOVE SEASONABLY PW FEED OF 1-1.2 INCHES AND
EXTENT OF CONVERGENCE SUPPORT WIDESPREAD .4-.8 INCH RAINFALL
AMOUNTS BY 12Z ACRS THE SOUTHWEST THIRD OF THE DVN CWA. WITH
SOMEWHAT A SLOWER ARRIVAL OF THE MOST OPTIMUM LOW TO MID LEVEL SHEAR
TO PRODUCE ROTATING UPDRAFTS AND POSSIBLY ELEVATED SUPERCELL-TYPE
STORMS FOR LARGE HAIL PRODUCTION...AM WORRIED THESE PARAMETERS MAY
HAVE A HARD TIME OUT-RACING DEEP SATURATION TO TRULY PRODUCE LARGE
HAIL APPROACHING GOLF BALL SIZE. BUT STILL ENOUGH MID LEVEL MU CAPES
AN LEAD SHEAR ON LEADING EDGE OF NORTHEASTWARD SPREAD CONVECTIVE
SYSTEM TO SUPPORT HALF INCH TO POSSIBLE 1 INCH HAIL LATE TONIGHT
INTO EARLY SAT MORNING IN PORTIONS OF THE CENTRAL AND SOUTHERN CWA.
WBZ HEIGHTS ARE OPTIMUM CWA-WIDE...SO EVEN THE NORTH AT RISK OF
ELEVATED HAILERS ESPECIALLY SAT MORNING. SOME STORMS MAY PRODUCE
COPIOUS AMOUNTS OF PEA SIZE HAIL AND COVER THE GROUND. ALSO ACRS THE
NORTH...IF NORTHEAST SFC FLOW DOESN/T INCREASE TO NEAR 10KTS AHEAD OF
WARM FRONT...THERE WILL BE FOG DEVELOPMENT OVERNIGHT BEFORE THE ONSET
OF PRECIP AND WILL ADD TO GRIDS NORTH OF I80.
STRONG ELEVATED THTA-E ADVECTION AND CONVERGENT SIGNATURE MIGRATES
ACRS THE SOUTHERN AND CENTRAL CWA THROUGH 18Z BEFORE WANING...AS
IMPRESSIVELY TIGHT H85 MB BAROCLINICITY RIBBON THROUGH THE HEART OF
THE CWA ALSO RELAXES SOME BY LATE AFTERNOON AS THE LLJ REFOCUSES
BACK ACRS KS/EASTERN NEB AND WESTERN IA. THUS THERE MAY BE A
TEMPORARILY DECREASE IN THE CONVECTION SAT AFTERNOON. BUT NOT BEFORE
ANOTHER HALF INCH TO AN INCH OF RAINFALL GENERALLY FALLS FROM
SOUTHWEST TO NORTHEAST THROUGH THE HEART OF THE DVN CWA. H85 MB WAA
TOOL ALSO SUPPORTS A HEAVY LATE MORNING/MIDDAY BAND OF CONVECTION
ALONG AND JUST NORTH OF I80 BEFORE DECREASING THROUGH 22Z. ALL OF
THIS A PRIMER OR EVEN LEAD FLOOD TROUBLE FOR MAIN EVENT SAT NIGHT
INTO SUNDAY/SEE THE BELOW DISCUSSION/...AND A FLASH FLOOD WATCH HAS
ALREADY BEEN ISSUED FOR THE ENTIRE CWA FROM 12Z SAT-00Z MON.
ALSO...EXPECT A LARGE SFC TEMP SPREAD FROM NORTH TO THE FAR SOUTH
ON SAT WITH THERMAL BOUNDARY JUTTING ACRS THE CENTRAL CWA FROM WEST-
TO-EAST. WIDESPREAD PRECIP MAY MAKE THE ONGOING TEMPS ADVERTISED
NORTH OF THE BOUNDARY HARD TO OBTAIN WITH JUST A FEW DEGREE RISE
FROM MORNING LOWS. ..12..
.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...
THE HEAVY RAIN EVENT LOOKS TO EITHER INTENSIFY OR CONTINUE TO BE
INTENSE SATURDAY EVENING THROUGH SUNDAY MORNING. MODELS HAVE
DECISIVELY SHIFTED TOWARDS THE STRONGER CLOSED MID LEVEL CIRCULATION
SOLUTION SHOWN BY THE GFS OVER THE PAST 2 MODEL RUNS. THIS RESULTS
IN A SLOWER MOVEMENT OF THE SURFACE LOW AND A STRONGER FORCING
SCENARIO LATE SATURDAY NIGHT AND SUNDAY MORNING. AS THE ATMOSPHERE
IS MORE FULLY SATURATED DURING THIS TIME PERIOD...HEAVY RAINFALL
RATES ARE ACTUALLY MORE LIKELY THAN EARLIER IN THE PERIOD. QPF
SHOULD BE MORE WIDESPREAD IN GENERAL AS WELL...WITH MOST LOCATIONS
SEEING ABOUT AN INCH FROM 6 PM SATURDAY THROUGH NOON SUNDAY.
HOWEVER...WITH THE 850MB BOUNDARY AND INTENSE CONVERGENCE ALONG IT
REMAINING NEARLY STATIONARY...CONVECTION SHOULD CONTINUE TO TRAIN
ALONG AND SOUTH OF INTERSTATE 80...ALLOWING FOR MUCH HIGHER TOTALS
IN ONE MORE MORE BANDS FOR THE EVENT. IN GENERAL...EVENT TOTALS OF
1 TO 2 APPEAR VERY WIDESPREAD...WITH ONE MORE MORE AXIS OF 3 INCH
PLUS AMOUNTS. RIVERS WILL LIKELY SEE SIGNIFICANT RISES TO OR ABOVE
FLOOD STAGE...ESPECIALLY WHEN IMPACTED WITH THE NARROW TRAINING
BANDS OF STORMS. ALSO IN THESE BANDS...FLASH FLOODING MAY RESULT
DURING THE TRAINING PROCESS IN THE SHORT TERM...AND A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA FROM 6 AM SATURDAY THROUGH
6 PM SUNDAY EVENING. WINDS WILL BE NORTHEASTERLY OVER THE AREA
ALONG AND NORTH OF I-80...AND TEMPS WILL BE STUCK IN THE 40S IN
THOSE LOCATIONS...FARTHER SOUTH...SOUTH WINDS WILL HELP BOOST TEMPS
TO NEAR 60 OR ABOVE THROUGH SUNDAY MORNING. THE ENTIRE SYSTEM
DEPARTS SUNDAY AFTERNOON....WITH CLEARING AND SOMEWHAT COLDER
ADVECTION THROUGH MONDAY MORNING.
UNFORTUNATELY...THE OPEN GULF OF MEXICO IS NOT EXPECTED TO CLOSE ITS
FEED OF MOISTURE INTO THE PLAINS AS THE WEEKEND SYSTEM DEPARTS.
MODELS HAVE SHOWN STRONG DYNAMICS FOR SEVERAL DAYS MONDAY NIGHT
THROUGH TUESDAY NIGHT...AND NOW AS THEY CAPTURE SOME OF THE
POTENTIALLY AVAILABLE MOISTURE...FORECAST QPF NOW APPEARS
POTENTIALLY SIGNIFICANT TO HEAVY MONDAY NIGHT THROUGH TUESDAY NIGHT.
THIS EVENT WILL NEED TO BE VERY CLOSELY WATCHED.
WITH THESE TWO SYSTEMS DOMINATING DAYS 3 THROUGH 5...THE DISTANT
EXTENDED IS FAIRLY LOW IN CONFIDENCE BUT FOR NOW APPEARS MAINLY DRY
AND COOL AS MODIFIED ARCTIC AIR IS SWEPT INTO THE REGION ON VERY
BRISK WINDS. ..ERVIN..
&&
.AVIATION...
A VFR EVENING AT ALL SITES WILL DETERIORATE AFTER 04-06Z AS A WARM
FRONT APPROACHES. THE MLI AND DBQ TERMINALS NORTH OF THE BOUNDARY
MAY GET IMPACTED BY MVFR TO POSSIBLY IFR FOG DEVELOPMENT FROM 05Z-
09Z OR BEFORE ELEVATED SHOWERS AND STORMS INCREASE AND IMPACT THE
THOSE AREAS. MVFR CLOUDS AND SOME ELEVATED STORMS TO IMPACT THE BRL
TERMINAL BY 08Z...AND A SECONDARY BAND OF RAIN AND POSSIBLY STORMS
WITH AT LEAST SMALL HAIL AT THE CID TERMINAL BY 10Z. FROM 12Z-18Z SAT
...A HIGH IMPACT HEAVY RAIN MCS TYPE COMPLEX AFFECTING MOST OF THE
LOCAL TERMINALS WITH WIDESPREAD MVFR AND IFR CONDITIONS DO TO
PRECIP...FOG...LOW CIGS...THUNDER AND LOCALIZED HAIL. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING
FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-
DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING
FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING
FOR CLARK-SCOTLAND.
&&
12/ERVINHazardous weather outlook, Mar 6, 3:55 PM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 PM CST FRI MAR 6 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 355 PM CST FRI MAR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT OVER ESPECIALLY THE SOUTHERN HALF OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. LARGE AMOUNTS OF PEA SIZE HAIL ENOUGH TO COVER THE GROUND MAY ALSO BE GENERATED BY A FEW STORMS. ALTHOUGH THE ENTIRE AREA IS AT RISK OF EXPERIENCING SOME HAIL...THE GREATEST RISK FOR LARGER SIZE HAIL WILL BE ALONG AND SOUTH OF A LINE FROM SIGOURNEY IOWA TO MONMOUTH ILLINOIS...WHERE THE SEVERE STORM PREDICTION CENTER HAS A OUTLINED A SLIGHT RISK FOR TONIGHT. THE LATE NIGHT THUNDERSTORMS WILL ALSO BRING THE THREAT OF HEAVY RAINFALL. THE AREA OF GREATEST POTENTIAL IS SOUTH OF A SIGOURNEY... TO BURLINGTON LINE...WHERE LOCAL RAINFALL AMOUNTS UP TO 1 INCH WILL BE POSSIBLE BY SATURDAY MORNING. THIS MAY RESULT IN MINOR URBAN AND SMALL STREAM FLOODING. FURTHER NORTH OF THESE AREAS UP TO THE INTERSTATE 80 CORRIDOR...OVERNIGHT RAINFALL IS EXPECTED TO BE LESS THAN A HALF INCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE ENTIRE OUTLOOK AREA FOR SATURDAY THROUGH SUNDAY. THE POTENTIAL FOR THUNDERSTORMS WITH HEAVY RAIN WILL EXIST SATURDAY INTO SUNDAY OVER MUCH OF THE OUTLOOK AREA... WITH AREAS 25 MILES EITHER SIDE OF THE INTERSTATE 80 CORRIDOR BEING IN THE HEAVIEST RAIN AXIS. ANOTHER HEAVY RAIN AXIS MAY FALL ALONG HIGHWAY 34 IN SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. RAINFALL AMOUNTS OF ANOTHER 1.5 TO 2 INCHES WILL BE POSSIBLE IN THESE AREAS BY SUNDAY AFTERNOON. THIS WILL BE IN ADDITION TO ANY RAIN THAT OCCURS TONIGHT. THIS RAINFALL MAY CAUSE SIGNIFICANT RISES AND POSSIBLY SOME FLOODING ON AREA RIVERS AND STREAMS. URBAN TYPE FLOODING OR SOME FLASH FLOODING WILL ALSO BE POSSIBLE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT MAINLY ALONG AND SOUTH OF HIGHWAY 34. IN ADDITION TO THE HEAVY RAIN...THE MAIN THREAT FROM THESE STORMS WILL BE HAIL UP TO 1 INCH IN DIAMETER. A BROAD AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO BE ONGOING SATURDAY MORNING NORTH OF A STRONG WARM FRONT OVER NORTHERN MISSOURI. SINCE THE WARM FRONT WILL BE STATIONARY AND ANY STORMS THAT DEVELOP ARE EXPECTED TO MOVE TO THE EAST...THERE IS POTENTIAL FOR REPEAT...OR TRAINING STORMS WHERE ANY ONE LOCATION COULD SEE SEVERAL ROUNDS OF THUNDERSTORMS AND LOCALIZED HEAVY RAINFALL. SATURDAY NIGHT AND EARLY SUNDAY THE SURFACE LOW WILL MOVE NORTHEAST ALONG THE WARM FRONT. THIS WILL CAUSE MORE ORGANIZED THUNDERSTORM DEVELOPMENT...INCREASING THE RISK OF MORE HEAVY RAIN...AS WELL AS SEVERE THUNDERSTORMS ESPECIALLY SATURDAY NIGHT. ANOTHER STORM SYSTEM IS EXPECTED TO BRING MORE RAIN AND POSSIBLY THUNDERSTORMS TO THE REGION AGAIN MONDAY NIGHT AND TUESDAY. AT THIS TIME IT IS SOON TO DETERMINE THE THREAT OF SEVERE STORMS WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND SATURDAY. 12/ERVIN
In the hours before
Local storm report, Mar 7, 1:50 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
150 AM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM HAIL 5 NE GRANGER 40.53N 91.92W
03/07/2009 M0.75 INCH CLARK MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL COVERING THE GROUND
&&
DLFLocal storm report, Mar 7, 1:51 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 AM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM HAIL 5 NE GRANGER 40.53N 91.92W
03/07/2009 M0.75 INCH CLARK MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL COVERING THE GROUND
&&
DLFLocal storm report, Mar 7, 1:53 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
153 AM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
03/07/2009 M0.25 INCH VAN BUREN IA TRAINED SPOTTER
&&
DLSLocal storm report, Mar 7, 2:29 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 AM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM HAIL DENMARK 40.75N 91.33W
03/07/2009 E0.75 INCH LEE IA TRAINED SPOTTER
&&
DLFLocal storm report, Mar 7, 2:36 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 AM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 AM HAIL DENMARK 40.75N 91.33W
03/07/2009 E0.75 INCH LEE IA TRAINED SPOTTER
&&
DLFLocal storm report, Mar 7, 2:39 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
239 AM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM HAIL WEST BURLINGTON 40.82N 91.18W
03/07/2009 E0.25 INCH DES MOINES IA EMERGENCY MNGR
PEA SIZE HAIL AT GREAT RIVER MEDICAL CENTER
0236 AM HAIL BURLINGTON 40.81N 91.12W
03/07/2009 E0.50 INCH DES MOINES IA EMERGENCY MNGR
1/2 INCH HAIL AT BURLINGTON AIRPORT
0238 AM HAIL BURLINGTON 40.81N 91.12W
03/07/2009 E1.00 INCH DES MOINES IA TRAINED SPOTTER
JUST WEST OF THE AIRPORT
&&
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:46 AM CST | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 29 min |
| Mar 7, 2:13 AM CST | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 32 min |
| Mar 7, 4:53 PM CST | River Flood Warning | DVN | Clinton, Scott | 9 days |
| Mar 6, 8:09 PM CST | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 36 days |
| Mar 7, 10:04 AM CST | River Flood Warning | DVN | Henry, Rock Island | 14 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.